Alert archive / Tennessee / Flash Flood Warnings in 2025

Flash Flood Warning 76, NWS Nashville, TN

July 14, 2025Davidson County, Wilson County, Tennessee

NWS Nashville, TN issued this flash flood warning at Jul 14, 2025, 5:18 PM CDT for Davidson County, Wilson County, Tennessee. It was in force for 3 hr. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 14, 2025, 5:18 PM CDT (22:18 UTC)
Expired
Jul 14, 2025, 8:30 PM CDT
In force
3 hr
Issued by
NWS Nashville, TN
Area
Storm-based polygon
Flood severity
None

Counties Davidson County, TN, Wilson County, TN

The radar

The Nashville radar (KOHX), 4 km from the middle of the area, began a volume at 22:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 14, 5:54 PM CDTFLASH FLOOD1 N Hermitage, TNTrained spotter reports flash flooding on Old Hickory Blvd in front of the Hermitage.
Jul 14, 5:59 PM CDTFLASH FLOOD1 W Green Hill, TNmPING Report of flash flooding in Green Hill.
Jul 14, 6:02 PM CDTFLASH FLOOD2 E Hermitage, TNNWS Employee reports flooding on Tulip Grove Road near chandler road and stoners creek.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 36 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 10.3 hours before the alert went out and 13 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2025-07-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 673 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2025-07-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 43 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
673 J/kg
Mixed-layer CIN
-29 J/kg
Mixed-layer LCL
754 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
43 m²/s²
0-3 km storm-relative helicity
81 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

541 
WGUS54 KOHX 142218
FFWOHX
TNC037-189-150130-
/O.NEW.KOHX.FF.W.0076.250714T2218Z-250715T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Nashville TN
518 PM CDT Mon Jul 14 2025

The National Weather Service in Nashville has issued a

* Flash Flood Warning for...
  East Central Davidson County in middle Tennessee...
  West Central Wilson County in middle Tennessee...

* Until 830 PM CDT.

* At 518 PM CDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 0.5 and 1.5 inches of 
  rain have fallen. Flash flooding is ongoing or expected to begin 
  shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Hendersonville, Mount Juliet, Lakewood, Hermitage, Old Hickory and 
  Green Hill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3627 8670 3627 8664 3625 8664 3625 8662
      3624 8661 3625 8659 3626 8658 3626 8657
      3627 8657 3627 8649 3618 8649 3617 8655
      3619 8670

FLASH FLOOD...RADAR INDICATED

$$

Mueller
1 follow-up statement
445 
WGUS74 KOHX 142255
FFSOHX

Flash Flood Statement
National Weather Service Nashville TN
555 PM CDT Mon Jul 14 2025

TNC037-189-150130-
/O.CON.KOHX.FF.W.0076.000000T0000Z-250715T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Davidson TN-Wilson TN-
555 PM CDT Mon Jul 14 2025

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 830 PM CDT THIS 
EVENING FOR EAST CENTRAL DAVIDSON AND WEST CENTRAL WILSON COUNTIES...

At 555 PM CDT, the public reported flooding over portions of Old 
Hickory Blvd between Lakewood and Hermitage due to thunderstorms 
producing heavy rain across the warned area. Between 0.5 and 1.5 
inches of rain have fallen. Flash flooding is already occurring.

HAZARD...Flash flooding caused by thunderstorms.

SOURCE...Public reported.

IMPACT...Flash flooding of small creeks and streams, urban areas,
         highways, streets and underpasses as well as other poor
         drainage and low-lying areas.

Some locations that will experience flash flooding include...
  Hendersonville, Mount Juliet, Lakewood, Hermitage, Old Hickory and 
  Green Hill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3627 8670 3627 8664 3625 8664 3625 8662
      3624 8661 3625 8659 3626 8658 3626 8657
      3627 8657 3627 8649 3618 8649 3617 8655
      3619 8670

FLASH FLOOD...OBSERVED

$$

Mueller

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Jul 14, 12:45 PM CDT, 4 hours 33 minutes earlier. Its key messages:

  • Updated at 1239 PM CDT Mon Jul 14 2025
  • Afternoon and evening thunderstorms will continue through the week.
  • Although the severe weather risk is low, heavy rainfall, gusty winds, and frequent lightning will be possible.
  • Warming trend will take place this week as many locations will near or surpass 100F for heat indicies.
Area forecast discussion, Jul 14, 12:45 PM CDT, 4 hours 33 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
1245 PM CDT Mon Jul 14 2025

...New AVIATION...

.KEY MESSAGES...
Updated at 1239 PM CDT Mon Jul 14 2025

- Afternoon and evening thunderstorms will continue through the
  week.

- Although the severe weather risk is low, heavy rainfall, gusty
  winds, and frequent lightning will be possible.

- Warming trend will take place this week as many locations will
  near or surpass 100F for heat indicies.

&&

.SHORT TERM...
(Rest of today through Tuesday)
Issued at 1054 AM CDT Mon Jul 14 2025

Summertime continues. Temperatures are in the 80s at this hour with
a few showers starting to show up. Storm coverage will increase
as we move into the afternoon hours. There is a remnant MCV
sitting in eastern Arkansas that will drift eastward. This could
fire up some of the activity for the afternoon. In regards to
severe storms, the threat will remain low but some gusty winds
will be possible with the strongest cells. PWAT values remain
1.8-2" which will aid in some heavy rain. Outside of localized
street flooding, the flash flood threat is low. Areas of patchy
fog will develop again overnight. Tuesday looks pretty similar to
today with diurnal showers and storms. Highs for today and
tomorrow will be in the upper 80s to lower 90s. A couple locations
may creep into the mid 90s on Tuesday depending on the how
widespread storms are. If temperatures are able to get into the
mid 90s on Tuesday, heat index values may exceed 105 degrees. I
will not do a Heat Advisory because my confidence is not high
enough of widespread values over 105.

&&

.LONG TERM...
(Tuesday Night through next Monday)
Issued at 1054 AM CDT Mon Jul 14 2025

The pattern is expected to remain pretty stagnant through the long
term forecast. There is a low that will work eastward across the
northern gulf, but that should stay far enough west of Middle
Tennessee before it makes the northern turn inland to really
affect our storm coverage. Expect the diurnally driven convection
to continue with highs and lows around average. We'll have to keep
an eye on afternoon heat index values as they may get into the
105-110 range especially Wednesday through Friday.

&&

.AVIATION...
(18Z TAFS)
Issued at 1239 PM CDT Mon Jul 14 2025

Current observations across Middle TN airfields are VFR with light
S to SW winds at ~5 kts. SCT cumulus with developing SHRA and TSRA
is already occuring, and I've handled CKV/MQY with VCSH for now.
Activity has dropped off somewhat near BNA, but will be watching
activity moving in from the southwest over the coming hours.
Otherwise, maintained PROB30s for TSRA during the late afternoon
at all terminals minus CKV (transitioned to TEMPO), but will
update others once RADAR trends can be established. Overnight
conditions will be calm, but expect FG development at SRB/CSV once
again. Tomorrow will be similar to today with another afternoon
period of convection.

&&

.PRELIMINARY POINT TEMPS/POPS...
Nashville      74  94  75  95 /  20  30  20  40
Clarksville    73  91  74  93 /  30  50  20  40
Crossville     68  89  69  88 /  10  40  20  60
Columbia       72  93  73  94 /  20  30  20  40
Cookeville     70  90  72  89 /  20  40  20  50
Jamestown      68  89  70  88 /  10  50  20  60
Lawrenceburg   71  92  72  93 /  10  30  10  50
Murfreesboro   72  94  74  95 /  20  30  20  50
Waverly        72  91  72  92 /  20  40  10  30

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...Reagan
LONG TERM....Reagan
AVIATION.....Sizemore

In the hours before

Special weather statement, Jul 14, 5:12 PM CDT, 6 minutes before
Special Weather Statement
National Weather Service Nashville TN
512 PM CDT Mon Jul 14 2025

TNZ009-010-031-142245-
Clay TN-Jackson TN-Macon TN-
512 PM CDT Mon Jul 14 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN JACKSON...WEST
CENTRAL CLAY AND EASTERN MACON COUNTIES THROUGH 545 PM CDT...

At 512 PM CDT, Doppler radar was tracking a strong thunderstorm near
Lafayette, moving east at 10 mph.

HAZARD...Wind gusts up to 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Lafayette and Red Boiling Springs.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3662 8578 3645 8573 3644 8603 3662 8608
      3663 8605
TIME...MOT...LOC 2212Z 256DEG 8KT 3655 8597

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

Holley
Special weather statement, Jul 14, 5:14 PM CDT, 4 minutes before
Special Weather Statement
National Weather Service Nashville TN
514 PM CDT Mon Jul 14 2025

TNZ008-027-028-142245-
Davidson TN-Wilson TN-Sumner TN-
514 PM CDT Mon Jul 14 2025

...A STRONG THUNDERSTORM WILL IMPACT EAST CENTRAL DAVIDSON...SOUTH
CENTRAL SUMNER AND WEST CENTRAL WILSON COUNTIES THROUGH 545 PM CDT...

At 513 PM CDT, Doppler radar was tracking a strong thunderstorm over
Lakewood, or 11 miles northeast of Nashville. This thunderstorm was
nearly stationary.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Madison, Hendersonville, Mount Juliet, Lakewood, Old Hickory,
Hermitage, and Green Hill.

This includes Interstate 40 between mile markers 219 and 225.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3613 8663 3627 8673 3633 8656 3619 8646
TIME...MOT...LOC 2213Z 240DEG 3KT 3623 8660

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

Holley

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 14, 5:12 PM CDTSpecial Weather StatementOHXMacon33 min
Jul 14, 5:14 PM CDTSpecial Weather StatementOHXDavidson31 min
Jul 14, 5:23 PM CDTAreal Flood AdvisoryOHXMacon3 hr

Nearby

Flash Flood Warnings in Tennessee, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.